Arkansas, 2006Tornado in Arkansas, April 2, 2006
April 2, 2006 · NWS LZK · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 2, 1:00 PM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 2, 1:00 PM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
200 PM CDT SUN APR 02 2006
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
APPROACHING COLD FRONT CURRENTLY LOCATED OVER EASTERN OKLAHOMA...AND
EXTENDING INTO THE RED RIVER VALLEY OF NORTHEAST TEXAS. CLUSTER OF
STORMS DEVELOPED EARLIER ACROSS SOUTHERN ARKANSAS AND MOVED INTO
WESTERN TENNESSEE/NORTHERN MISSISSIPPI. JUDGING BY THE CAPPING
INVERSION FROM THE 18Z SOUNDING...THAT MAY VERY WELL HAVE BEEN THE
MAIN SHOW CONVECTION-WISE FOR TODAY. CAN/T RULE OUT ISOLATED
CONVECTION INTO THE EARLY EVENING...BUT THIS WOULD MAINLY BE ACROSS
THE SOUTH/SOUTHEAST AS A PRE-FRONTAL WAVE MOVES THROUGH ON ITS WAY
TOWARD NORTHERN MISSISSIPPI. THERE COULD BE SOME ADDITIONAL
DEVELOPMENT OVER THE FAR SOUTH LATE TONIGHT...ALONG THE FRONT AS IT
MOVES INTO SOUTHERN ARKANSAS.
HOWEVER...BY MONDAY MORNING...THINGS WILL BE CLEARING UP AS SURFACE
HIGH PRESSURE MOVES DOWN IN THE NORTHWESTERLY FLOW...AND THE COLD
FRONT HEADS TOWARD THE GULF COAST REGION. WITH THE PRESENCE OF THE
SURFACE HIGH...COOLER WEATHER RETURNS AS FLOW BECOMES NORTHERLY/
NORTHEASTERLY. UNFORTUNATELY THIS WILL NOT LAST LONG. AS THE HIGH
MOVES EASTWARD ON WEDNESDAY...WINDS WILL BECOME SOUTHEASTERLY...
BEGINNING A WARMUP.
NEXT CHANCE OF RAIN COMES ON WEDNESDAY...AS A WARM FRONT MOVES UP
FROM THE GULF COAST.
&&
.LONG TERM...FRIDAY THROUGH SUNDAY
PROGRESSIVE PATTERN WILL CONTINUE UNABATED THROUGH THE EXTENDED WITH
A SIGNIFICANT TROF AND DEEP UPPER LOW OVER THE CENTRAL PLAINS WHEN
THE PERIOD INITIATES. ALL MEDIUM RANGE MODELS IN GOOD AGREEMENT WITH
BOTH THIS INDIVIDUAL FEATURE AND THE OVERALL PATTERN OF A MEAN TROF
OFF THE WEST COAST AND A MEAN RIDGE IN THE CENTRAL CONUS. RIDGING IS
OCCASIONALLY KNOCKED DOWN BY PACIFIC SYSTEMS LIKE THE ONE EARLY IN
THE PERIOD BUT ALWAYS SEEMS TO REBOUND. THE NEXT IN THE SERIES OF
SYSTEMS WILL BE OVER THE WEST COAST WHEN THE PERIOD ENDS. THAT BEING
SAID...WILL GO WITH A BLEND OF MODELS THIS AFTERNOON.
AFOREMENTIONED UPPER LOW WILL BE CENTERED OVER THE CENTRAL PLAINS
WITH SURFACE REFLECTION OVER THE UPPER MISSISSIPPI VALLEY. PRE
FRONTAL TROF LOOKS TO BE BISECTING THE STATE FROM SOUTHWEST TO
NORTHEAST WITH TRAILING COLD FRONT ACROSS CENTRAL AND WESTERN
OKLAHOMA. WILL CONTINUE SOME SHOWERS OVER THE EAST THROUGH THE
REMAINDER OF THE DAY BUT AMOUNTS LOOK MINIMAL AT THIS POINT. SOME
MOISTURE ROTATING AROUND THE DEPARTING SYSTEM MOVES THROUGH THE
STATE FRIDAY NIGHT AND SATURDAY BUT DYNAMICS LACKING AND ONLY SOME
CLOUD COVER IS EXPECTED. SURFACE HIGH MOVES IN FOR SUNDAY AND NO
PRECIPITATION IS EXPECTED STATEWIDE.
TEMPERATURES WILL BE WELL ABOVE NORMAL FRIDAY WITH PRONOUNCED
SOUTHERLY FLOW AT LEAST THROUGH MID DAY UNTIL FROPA. NORTHERLY FLOW
RETURNS FOR DAYS SIX AND SEVEN WITH TEMPERATURES BACK TO SEASONAL
NORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 57 72 46 68 / 20 10 10 10
HARRISON AR 49 65 39 67 / 20 10 10 0
HOT SPRINGS AR 56 73 46 69 / 30 10 10 10
PINE BLUFF AR 59 73 47 68 / 30 10 10 10
MOUNTAIN HOME AR 51 67 38 68 / 20 10 10 0
MONTICELLO AR 61 76 46 72 / 30 10 10 10
SEARCY AR 54 72 43 67 / 20 10 10 10
MOUNT IDA AR 52 72 42 70 / 20 10 10 0
RUSSELLVILLE AR 51 72 40 67 / 20 10 10 0
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-
ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.
&&
SHORT TERM...57 / LONG TERM...56
Hazardous weather outlook, Apr 2, 5:00 AM CST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SUN APR 2 2006
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SUN APR 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A WARM FRONT WAS LOCATED NORTH OF ARKANSAS AND A COLD FRONT
STRETCHED THROUGH WESTERN OKLAHOMA AND TEXAS. WARM AND MOIST AIR
WILL CONTINUE TO STREAM NORTHWARD ON SOUTHERLY WINDS. STRONG GUSTY
WINDS TODAY HAVE PROMPTED A LAKE WIND ADVISORY THROUGH EARLY
EVENING. AS THE COLD FRONT MOVES THROUGH THE AREA SHOWERS AND
THUNDERSTORMS WILL DEVELOP. SEVERE THUNDERSTORMS ARE EXPECTED FOR
THE EASTERN TWO THIRDS OF THE STATE. DAMAGING WINDS AND LARGE HAIL
WILL BE THE MAIN THREATS. AFTER MIDNIGHT TONIGHT THE STORMS WILL BE
CONFINED TO THE SOUTHEAST PART OF THE STATE AND HIGH PRESSURE WILL
BEGIN TO BUILD INTO NORTHWEST ARKANSAS.
.DAY TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DRY WEATHER IS EXPECTED FOR MONDAY AND TUESDAY. ACTIVE SPRING
WEATHER WILL CONTINUE THURSDAY AND FRIDAY AS ANOTHER STORM SYSTEM
MOVES THROUGH THE REGION BRINGING YET ANOTHER CHANCE OF SEVERE
WEATHER WITH IT.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
&&
FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK
51
In the hours before
Local storm report, Apr 2, 2:40 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL YELLVILLE 36.23N 92.69W
04/02/2006 E1.25 INCH MARION AR PUBLIC
&&
28Local storm report, Apr 2, 2:46 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
346 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL HATTIEVILLE 35.28N 92.80W
04/02/2006 E1.00 INCH CONWAY AR OFFICIAL NWS OBS
HAIL WAS COVERING THE GROUND.
&&
28Local storm report, Apr 2, 3:02 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
402 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL HATTIEVILLE 35.28N 92.80W
04/02/2006 M2.00 INCH CONWAY AR OFFICIAL NWS OBS
GROUND WAS WHITE...COVERED WITH HAIL.
0350 PM HAIL 6 S MOUNTAIN HOME 36.25N 92.38W
04/02/2006 E1.75 INCH BAXTER AR PUBLIC
OCCURRED IN SHADY GROVE. HAIL BROKE WINDOWS AND
SKYLIGHTS.
0355 PM HAIL 7 SE MOUNTAIN HOME 36.26N 92.29W
04/02/2006 E1.75 INCH BAXTER AR PUBLIC
0358 PM HAIL BUFORD 36.25N 92.43W
04/02/2006 E1.75 INCH BAXTER AR LAW ENFORCEMENT
&&
28Local storm report, Apr 2, 3:02 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
402 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL HATTIEVILLE 35.28N 92.80W
04/02/2006 M2.00 INCH CONWAY AR OFFICIAL NWS OBS
GROUND WAS WHITE...COVERED WITH HAIL.
0350 PM HAIL 6 S MOUNTAIN HOME 36.25N 92.38W
04/02/2006 E1.75 INCH BAXTER AR PUBLIC
OCCURRED IN SHADY GROVE. HAIL BROKE WINDOWS AND
SKYLIGHTS.
0355 PM HAIL 7 SE MOUNTAIN HOME 36.26N 92.29W
04/02/2006 E1.75 INCH BAXTER AR PUBLIC
HAIL BROKE WINDOWS.
0358 PM HAIL BUFORD 36.25N 92.43W
04/02/2006 E1.75 INCH BAXTER AR LAW ENFORCEMENT
&&
28Local storm report, Apr 2, 3:40 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
440 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL FLIPPIN 36.28N 92.59W
04/02/2006 E1.25 INCH MARION AR BROADCAST MEDIA
0348 PM HAIL ST. VINCENT 35.30N 92.73W
04/02/2006 E2.75 INCH CONWAY AR LAW ENFORCEMENT
0348 PM HAIL 5 N MORRILTON 35.23N 92.74W
04/02/2006 E2.50 INCH CONWAY AR LAW ENFORCEMENT
HAIL DAMAGED STATE POLICE CAR.
0355 PM HAIL BIRDTOWN 35.30N 92.62W
04/02/2006 E1.75 INCH CONWAY AR LAW ENFORCEMENT
0355 PM HAIL MOUNTAIN HOME 36.34N 92.38W
04/02/2006 E4.25 INCH BAXTER AR BROADCAST MEDIA
OCCURRED IN THE SOUTHERN PART OF MOUNTAIN HOME. CAUSED
STRUCTURAL DAMAGE.
0400 PM HAIL 3 S CENTER RIDGE 35.32N 92.57W
04/02/2006 E1.50 INCH CONWAY AR OFFICIAL NWS OBS
0400 PM HAIL 8 NW SALESVILLE 36.33N 92.37W
04/02/2006 E1.75 INCH BAXTER AR PUBLIC
QUARTER TO GOLF BALL SIZE HAIL LASTED 10 TO 15 MINUTES.
0416 PM HAIL GUY 35.32N 92.33W
04/02/2006 E1.00 INCH FAULKNER AR TRAINED SPOTTER
COVERED THE GROUND.
0422 PM HAIL WILMAR 33.63N 91.93W
04/02/2006 E0.75 INCH DREW AR LAW ENFORCEMENT
0425 PM HAIL 2 N MONTICELLO 33.65N 91.79W
04/02/2006 E0.75 INCH DREW AR LAW ENFORCEMENT
0430 PM HAIL MONTONGO 33.73N 91.82W
04/02/2006 E1.00 INCH DREW AR AMATEUR RADIO
WIND GUSTS MEASURED AT 46 MPH ALSO.
&&
28Local storm report, Apr 2, 3:54 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
454 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL CENTER RIDGE 35.37N 92.57W
04/02/2006 E2.50 INCH CONWAY AR OFFICIAL NWS OBS
THIS WAS THE SECOND HAILSTORM TO MOVE THROUGH CENTER
RIDGE THIS AFTERNOON.
0435 PM HAIL BIRDTOWN 35.30N 92.62W
04/02/2006 E2.75 INCH CONWAY AR PUBLIC
DAMAGE TO VEHICLES AND ROOFS. THIS WAS THE SECOND
HAILSTORM TO MOVE THROUGH BIRDTOWN THIS AFTERNOON.
&&
28Tornado, Sharp
- When
- April 2, 3:59 PM CST to 4:03 PM CST
- Where
- Sharp County, 3 mi SW of Williford
- Rating
- F1
- Path length
- 2.5 mi
- Path width
- 100 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.217, -91.383
A weak tornado touched down briefly in Sharp County. The tornado touched down about 2.8 miles southwest of Williford and was on the ground for 2.5 miles. Damage along the path of the tornado consisted of a barn and workshop that were damaged. Also, an old sawmill building was destroyed and a few dozen trees were snapped off or uprooted. The tornado moved out of Sharp County, about 2 miles south-southeast of Williford, and into Lawrence County (Memphis County Warning area).
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, April 2, 200624 deaths · 122 injured · $63 million · F3 · 35 events
- Tornadoes and Hail in Missouri, April 2, 20062 deaths · 130 injured · $62 million · F3 · 5 events
- Tornadoes and Hail in Arkansas, April 2, 200652 injured · $31 million · F3 · 27 events
- Tornadoes in Kentucky, April 2, 200628 injured · $38 million · F3 · 2 events
- Tornado in Illinois, April 2, 20061 death · 11 injured · F2 · 1 event
- Damaging Wind in Missouri, April 2, 20061 death · 1 injured · $400,000 · 70 kt wind · 1 event
- Heavy Rain in California, April 2 to 5, 2006$46 million · 7 events
- Tornadoes and Hail in Indiana, April 2, 20061 injured · $1.4 million · F1 · 43 events
- Avalanche in Idaho, April 2, 20061 death · 1 event
- Damaging Wind in Missouri, April 2, 20061 death · 60 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, April 2 to 3, 20061 injured · $423,000 · 3.5 in hail · 71 events
- Debris Flow in California, April 2 to 16, 2006$12 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502396.